Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 255, NWS Kansas City, MO

August 10, 2015Bates County, Henry County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 10, 2015, 5:12 AM CDT for Bates County, Henry County, Missouri. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2015, 5:12 AM CDT (10:12 UTC)
Expired
Aug 10, 2015, 6:00 AM CDT
In force
48 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bates County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 5:20 AM CDTTSTM WND DMG1 W Clinton, MOTREE DOWN ACROSS HWY 18. TIME AND LOCATION ESTIMATED BY RADAR.
Aug 10, 5:20 AM CDTTSTM WND DMGClinton, MOPOWER OUT MULTIPLE LOCATIONS AND TREES DOWN IN TOWN. TIME ESTIMATED BY RADAR.
Aug 10, 5:32 AM CDTTSTM WND GST 63Clinton, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3470 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3470 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WUUS53 KEAX 101012
SVREAX
MOC013-083-101100-
/O.NEW.KEAX.SV.W.0255.150810T1012Z-150810T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 AM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BATES COUNTY IN WEST CENTRAL MISSOURI...
  HENRY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 600 AM CDT

* AT 512 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLINTON...
  MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...URICH...CALHOUN...DEEPWATER...MONTROSE...COAL...
  BROWNINGTON...TIGHTWAD...HARTWELL AND LA DUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3821 9394 3821 9406 3844 9416 3849 9366
      3839 9351 3821 9352 3821 9354 3822 9356
      3820 9356
TIME...MOT...LOC 1012Z 310DEG 33KT 3840 9381 

HAIL...<.75IN
WIND...60MPH
 
$$

LEIGHTON
3 follow-up statements
930 
WWUS53 KEAX 101036
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 AM CDT MON AUG 10 2015

MOC013-083-101100-
/O.CON.KEAX.SV.W.0255.000000T0000Z-150810T1100Z/
BATES MO-HENRY MO-
536 AM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR EAST CENTRAL BATES AND SOUTHERN HENRY COUNTIES...

AT 535 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
DEEPWATER...OR 11 MILES WEST OF WARSAW...MOVING SOUTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

AT 535 AM THE AWOS STATION IN CLINTON MISSOURI REPORTED 63 MPH WINDS.

LOCATIONS IMPACTED INCLUDE...
CLINTON...DEEPWATER...MONTROSE...COAL...BROWNINGTON...TIGHTWAD AND LA
DUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3821 9394 3821 9406 3839 9414 3842 9355
      3839 9351 3821 9352 3821 9354 3822 9356
      3820 9356
TIME...MOT...LOC 1035Z 310DEG 33KT 3826 9360 

HAIL...<.75IN
WIND...70MPH
 
$$

LEIGHTON
026 
WWUS53 KEAX 101052
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 AM CDT MON AUG 10 2015

MOC013-101101-
/O.CAN.KEAX.SV.W.0255.000000T0000Z-150810T1100Z/
BATES MO-
552 AM CDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BATES COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3821 9406 3823 9407 3829 9407 3834 9352
      3821 9352 3821 9354 3822 9356 3822 9357
      3820 9356
TIME...MOT...LOC 1051Z 323DEG 26KT 3812 9371 

$$

MOC083-101100-
/O.CON.KEAX.SV.W.0255.000000T0000Z-150810T1100Z/
HENRY MO-
552 AM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHERN HENRY COUNTY...

AT 551 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOWRY CITY...
OR 17 MILES SOUTH OF CLINTON...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DEEPWATER...MONTROSE...COAL...BROWNINGTON AND TIGHTWAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3821 9406 3823 9407 3829 9407 3834 9352
      3821 9352 3821 9354 3822 9356 3822 9357
      3820 9356
TIME...MOT...LOC 1051Z 323DEG 26KT 3812 9371 

HAIL...<.75IN
WIND...60MPH
 
$$

LEIGHTON
914 
WWUS53 KEAX 101057
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 AM CDT MON AUG 10 2015

MOC083-101107-
/O.EXP.KEAX.SV.W.0255.000000T0000Z-150810T1100Z/
HENRY MO-
557 AM CDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY COUNTY WILL
EXPIRE AT 600 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3821 9406 3823 9407 3829 9407 3834 9352
      3821 9352 3821 9354 3822 9356 3822 9357
      3820 9356
TIME...MOT...LOC 1056Z 310DEG 33KT 3812 9371 

$$

LEIGHTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:14 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 10, 3:14 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 AM CDT MON AUG 10 2015

.DISCUSSION...
Issued at 314 AM CDT MON AUG 10 2015

A few isolated to widely scattered thunderstorms will continue to be
possible this morning throughout the forecast area as a shortwave
trough drops to the southeast, then should exit the region by late
morning or early afternoon as the wave departs and surface high
pressure begins to build in from the northwest. Any storms that
develop will be elevated in the wake of yesterday evening's cold
frontal passage, but hail or briefly strong winds are possible with
MUCAPE lingering in the 1000-2000 J/kg range and 30-35 kts of deep
layer shear supporting weak/transient supercell structures. Patchy
fog is also possible this morning as moisture pools just behind the
surface boundary, but should begin to mix out around daybreak.
Strengthening northerly winds this afternoon will gradually allow
cooler temperatures and lower humidity to drift in, which will
persist into at least midweek.

North to northwest flow aloft and persistent surface high pressure
will result in one of the quietest weather weeks in recent memory,
as well as near to slightly below normal high temperatures in the
mid to upper 80s through Thursday or Friday. After this morning, no
precipitation is expected throughout the CWA until the blocking
upper-level high pressure over the desert southwest breaks down late
this coming weekend into early next week and disturbances can once
again traverse eastward into the region. Temperatures will gradually
increase by the end of the work week into the weekend when ridging
bulges northeastward out of the southwest, returning at least to
the upper 80s to lower 90s by Saturday and especially Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1036 PM CDT SUN AUG 9 2015

Overnight convection is possible as a cold front approaches the area
from the northwest. This activity overall should weaken as it pushes
southeastward, and thus may not hold together by the time it reaches
the terminal sites. The other possible impact will be fog
development, particularly over KSTJ during the early morning hours.
Otherwise, still expecting mid-levels to dry out following this
overnight activity with clearing cloud cover through the day.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Laflin
AVIATION...Welsh

In the hours before

Special weather statement, Aug 10, 2:21 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
221 AM CDT MON AUG 10 2015

MOZ001-002-100800-
NODAWAY MO-ATCHISON MO-
221 AM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATCHISON AND
NORTHWESTERN NODAWAY COUNTIES UNTIL 300 AM CDT...

AT 221 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COIN...OR 18 MILES NORTHEAST OF TARKIO...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON JUNCTION...CLEARMONT...ELMO...BRADDYVILLE...QUITMAN AND
BLANCHARD.

LAT...LON 4058 9491 4057 9487 4054 9482 4035 9507
      4058 9529
TIME...MOT...LOC 0721Z 316DEG 18KT 4068 9524

LEIGHTON
Special weather statement, Aug 10, 3:06 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 AM CDT MON AUG 10 2015

MOZ002-100845-
NODAWAY MO-
306 AM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NODAWAY COUNTY UNTIL 345
AM CDT...

AT 306 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURLINGTON JUNCTION...OR 9 MILES NORTHWEST OF MARYVILLE...MOVING
SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARYVILLE...BURLINGTON JUNCTION...SKIDMORE...BARNARD...GRAHAM...ARKOE
AND QUITMAN.

LAT...LON 4043 9514 4049 9498 4028 9470 4016 9482
      4018 9503
TIME...MOT...LOC 0806Z 327DEG 24KT 4041 9503

LEIGHTON
Special weather statement, Aug 10, 4:21 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
421 AM CDT MON AUG 10 2015

MOZ043-044-054-101000-
HENRY MO-JOHNSON MO-CASS MO-
421 AM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON...
NORTHEASTERN CASS AND NORTHWESTERN HENRY COUNTIES UNTIL 500 AM CDT...

AT 421 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BALDWIN PARK...OR NEAR PLEASANT HILL...MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLEASANT HILL...HOLDEN...EAST LYNNE...KINGSVILLE...BALDWIN PARK...
STRASBURG...GUNN CITY...BLAIRSTOWN...QUICK CITY AND LA TOUR.

LAT...LON 3853 9414 3876 9431 3884 9419 3883 9417
      3883 9412 3886 9411 3868 9382 3851 9392
TIME...MOT...LOC 0921Z 320DEG 27KT 3876 9417

LEIGHTON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:22 PM CDTRiver Flood WarningEAXLinn, Livingston25 hr
Aug 9, 8:35 PM CDTRiver Flood WarningEAXAndrew, Buchanan3 days
Aug 10, 2:21 AM CDTSpecial Weather StatementEAXNodaway39 min
Aug 10, 2:29 AM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway46 min
Aug 10, 3:06 AM CDTSpecial Weather StatementEAXNodaway39 min
Aug 10, 3:16 AM CDTSevere Thunderstorm WarningEAXNodaway32 min
Aug 10, 4:21 AM CDTSpecial Weather StatementEAXJohnson39 min
Aug 10, 4:28 AM CDTSevere Thunderstorm WarningEAXCass, Henry, Johnson47 min
Aug 10, 2:18 PM CDTSpecial Weather StatementEAXJohnson27 min
Aug 10, 2:22 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette23 min
Aug 10, 3:10 PM CDTSpecial Weather StatementEAXHenry35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.